Purchase this article with an account.
P.A. Gonzalez, D. Keating, M.J. Brodie, S. Parks; Is Peripheral Retinal Dysfunction a Reason for Stopping Vigabatrin? . Invest. Ophthalmol. Vis. Sci. 2005;46(13):4552.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose:To decide if peripheral retinal neuro–retinal toxicity in people on vigabatrin (VGB) outweighs the benefits of being seizure free. Methods:A long term longitudinal study is ongoing to objectively assess the progression of neuro–retinal toxicity associated with longterm VGB therapy in 180 patients, 40 of whom have had repeat assessments. All patients had Wide Field multifocal electroretinograms (wf mfERG), logMar visual acuity, colour vision assessment, static perimetry and ERG. In addition visual quality of life and epilepsy–related quality of life were assessed using questionnaires VFQ–35 and QUOLIE –31 repectively. Results:The difference in P1 latency between central and peripheral responses on wf MFERG is the best correlation with visual field defects. However, the questionnaires show people on VGB are quite concerned to stop the drug and unconcerned of the visual defects. Conclusion: Patient opinion should be considered in the decision to discontinue VGB in people with epilepsy.
This PDF is available to Subscribers Only